Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Prescribed MONTEVOK-LC for dust allergy and occasionally difficult breathing. Taking medication for bloating problem. Safe?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Dear Doctor,

My family doctor has prescribed MONTEVOK-LC content montelukast sodium and levocetirizine dihydrochloride (0-0-1 for 30 days ) tablet for dust allergy and occasionally little diff breathing.

He has ruled out Asthma since my breathing seems normal and chest clear with 99% saturation.I wanted to know if it is ok to take that prescribed tablet and stop.I am also on medication for bloating problem also. no major side effect?

Thank you,
M 24 yrs,
Posted Sun, 23 Jun 2013 in Asthma and Allergy
Answered by Dr. Shruti Rijhwani 37 minutes later

Looking into the history you are giving it seems that you have mild allergic bronchitis leading to difficulty breathing due to dust allergy.

Your doctor has rightly prescribed these medications. Both of them are very safe and a widely used combination. Montelukast is a leukotriene receptor antagonist and levocetrizine is an antihistaminic, these both interrupt with action of mediators that lead to allergy like symptoms.

Medications prescribed for bloating generally don’t interfere with these medicines but since you haven’t mentioned the medicines you are taking its difficult to comment, I think you can discuss it with your treating doctor. I think still you should go for CBC , eosinophil count, CXR - PA and PFT along with reversibility to rule out any pathology .You may seek help of a pulmonologist regarding this.

In addition, you should avoid dust as far as possible, cover your face while going out and practice respiratory exercises.

Hope it answers your query.

Thank you.

Dr. Shruti.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor